Texas, 2012Damaging Wind in Texas, June 7, 2012
June 7, 2012 · NWS CRP · 2 events in 1 county or zone
Thunderstorms in the Victoria Crossroads produced wind damage on the north side of Victoria on the afternoon of June 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms in the Victoria Crossroads produced wind damage on the north side of Victoria on the afternoon of June 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 7, 2:19 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jun 7, 2:19 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT THU JUN 7 2012
.SHORT TERM...AN OUTFLOW BOUNDARY FROM DECAYING MCS OVER CENTRAL
TEXAS IS CURRENTLY NOTED ALONG THE NORTHERN BORDER OF THE FORECAST
AREA. SEA BREEZE FRONT IS MOVING INLAND...CURRENTLY FROM AROUND
PORT LAVACA TO KINGSVILLE. THE COMBINATION OF THE OUTFLOW AND SEA
BREEZE IS CURRENTLY DEVELOPING A FEW SHOWERS IN VICTORIA COUNTY
AND NORTHEASTWARD. EXPECT TO SEE ADDITIONAL DEVELOPMENT AS THESE
BOUNDARIES MEET FARTHER SOUTH AND WEST THIS AFTERNOON. WITH MU
CAPE VALUES IN EXCESS OF 1500 J/KG OVER ALL BUT WEBB COUNTY...AND
OVER 2000 J/KG IN THE NORTHEAST IT WILL BE POSSIBLE FOR A FEW
STORMS TO BECOME SEVERE WITH STRONG WINDS AND HAIL BEING THE MAIN
THREAT.
THE UPPER LOW RESPONSIBLE FOR THE CONVECTION OVER CENTRAL TEXAS
THIS MORNING WILL CONTINUE TO PUSH SOUTH AND EAST OVER THE NEXT 24
HOURS. IT WILL BE INTERESTING TO SEE HOW THIS LOW PROGRESSES...AS
NAM AND GFS BOTH BREAK OFF A PIECE OF THE LOW AND DIVE IT SOUTH
ALONG THE TEXAS COAST TO NEAR BROWNSVILLE AND OFFSHORE. IT WOULD
THEN COMBINE WITH A WEAKER UPPER LOW CURRENTLY ANALYZED EAST OF
BROWNSVILLE AND LIFT BACK TO TO THE NORTH-NORTHEAST...THIS COULD
LINGER PRECIP CHANCES OFFSHORE A BIT LONGER.
TEMPERATURES TONIGHT AND TOMORROW WILL BE HIGHLY DEPENDENT ON
CLOUD COVER AND THUNDERSTORMS TONIGHT AND TOMORROW. A FEW MESO
MODELS INDICATE THE POTENTIAL FOR AN MCS TO DIVE SOUTHWARD THROUGH
THE AREA TONIGHT...HOWEVER THESE MODELS ARE IN THE MINORITY AND
THINKING WE SHOULD SEE THINGS REMAIN ISOLATED TO SCATTERED TONIGHT
INTO EARLY TOMORROW MORNING. IF CLOUDS LINGER TOMORROW EXPECTED
EASTERN HALF OF THE FORECAST AREA TO BE A FEW DEGREES COOLER THAN
WE HAVE BEEN IN RECENT DAYS.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...SATURDAY BEGINS WITH THE
UPPER LEVEL TROUGH AXIS STRETCHING FROM LOUISIANA SOUTHWEST INTO THE
WESTERN GULF OF MEXICO. MOST OF THE CWA WILL BE ON THE SUBSIDENT
SIDE OF THIS AXIS. HOWEVER THE MARINE AREAS AND FAR NORTHEAST CWA
COULD SEE ISOLATED CONVECTION SATURDAY CLOSER TO WEAK PVA. UPPER
LEVEL RIDGE ACROSS MEXICO BUILDS EASTWARD INTO SOUTH TEXAS SUNDAY
THROUGH TUESDAY...LEADING TO DRY CONDITIONS AND HOT TEMPS. HIGH
TEMPS INLAND THESE DAYS WILL REACH WELL INTO THE TRIPLE DIGITS. WILL
HAVE TO WATCH HEAT INDEX VALUES CLOSELY AS WIDESPREAD 105-109 VALUES
ARE EXPECTED INLAND. ON MONDAY MANY INLAND LOCATIONS MAY BE REACHING
HEAT ADVISORY CRITERIA...AT OR EXCEEDING 110 FOR HEAT INDICES. A
WEAKNESS IN THE NORTHERN STREAM WEAKENS THE RIDGE SLIGHTLY ACROSS
SOUTH TEXAS WEDNESDAY AND THURSDAY...RESULTING IN SLIGHTLY COOLER
TEMPS BUT STILL WARM TO HOT. RELATIVELY LIGHT WINDS THROUGH THE
WEEKEND AND EARLY NEXT WEEK...BUT WILL INCREASE AGAIN MIDWEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 92 74 93 74 / 20 30 20 10 0
VICTORIA 72 91 70 95 73 / 30 30 20 20 10
LAREDO 76 99 76 102 78 / 10 10 10 0 0
ALICE 73 95 73 99 73 / 20 20 10 10 0
ROCKPORT 78 90 77 91 79 / 20 30 20 20 10
COTULLA 73 96 73 100 74 / 10 10 10 0 0
KINGSVILLE 73 95 73 98 74 / 20 20 20 10 0
NAVY CORPUS 77 92 77 90 78 / 20 30 20 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
PZ/83...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Jun 7, 4:54 AM CST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 AM CDT THU JUN 7 2012
GMZ230-235-250-255-270-275-TXZ229>234-239>247-081100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
554 AM CDT THU JUN 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TODAY OVER THE COASTAL BEND
AND VICTORIA CROSSROADS REGION THIS AFTERNOON...THEN ACROSS
PORTIONS OF THE BRUSH COUNTRY LATE THIS AFTERNOON. HOWEVER...SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR THUNDERSTORMS OVER THE COASTAL BEND AND
VICTORIA CROSSROADS REGIONS FRIDAY AND SATURDAY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Victoria
- When
- June 7, 5:20 PM CST to 5:25 PM CST
- Where
- Victoria County, 1.18 mi E of Victoria Ball Arpt to 1.24 mi E of Victoria Ball Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 28.879, -97.001
KAVU-TV reported strong downburst winds produced roof damage to an apartment complex on the north side of Victoria. Some trees were also blown down.
Funnel Cloud, Victoria
- When
- June 7, 5:56 PM CST to 5:58 PM CST
- Where
- Victoria County, 5.08 mi ESE of Salem
- Reported by
- Trained Spotter
- Coordinates
- 28.976, -96.820
Funnel cloud occurred north of Inez for about 2 minutes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 7, 20121 injured · $161 million · EF2 · 44 events
- Tornadoes in Wyoming, June 7, 20121 injured · EF2 · 3 events
- Hail and Lightning Strike in New Jersey, June 7, 201210 injured · 1 in hail · 7 events
- Tornadoes and Hail in Colorado, June 7 to 8, 2012$50,000 · EF1 · 29 events
- Hail in South Dakota, June 7, 2012$100,000 · 1.75 in hail · 7 events
- Flash Flood and Hail in North Dakota, June 7, 2012$45,000 · 1.25 in hail · 5 events
- Tornado and Damaging Wind in South Dakota, June 7, 2012$16,000 · EF1 · 2 events
- Hail and Damaging Winds in Texas, June 7, 2012$45,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in Wyoming, June 7, 20124 in hail · 21 events
- Hail and Damaging Winds in North Dakota, June 7, 20121.25 in hail · 17 events
- Flash Flooding and Damaging Winds in South Dakota, June 7, 201267 kt wind · 11 events
- Hail in Nebraska, June 7, 20121.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392162, 392161.